MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PEDICLE SCREW LOCKING TOWER ENH 2019; SURGICAL INSTRUMENT FOR SPINE SURGERY

MEDACTA INTERNATIONAL SA PEDICLE SCREW LOCKING TOWER ENH 2019; SURGICAL INSTRUMENT FOR SPINE SURGERY
Catalog Number 03.51.10.0583
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes Failure of Implant (1924); Foreign Body In Patient (2687)
Date of Event 04/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 3 may 2021: lot 2052849: (b)(4) items manufactured and released on 13-jan-2021.No anomalies found related to the problem.To date, no other similar events have been reported.Visual inspection performed by r&d project manager: after the end of the surgery, it was noticed that one of the plates of ref 03.51.10.0583, lot 2052849, detached from the instrument.The parts are not conforming to the drawing since the welding of the plate on the inner tube is not complete.The root cause of this failure might be related to a welding problem.During the visual inspection, it was noticed that the remaining plate is not completely welded to the inner tube.In particular, it looked like only half of the plate is welded, the remaining part is not.In addition, as it is possible to see from the microscope images of the inner tube, the lateral zone of the tube seems damaged.This might be related to the excessive power of the laser beam used for the welding.Clinical evaluation performed by medical affairs director: a small metal particle, few mm in dimension, is torn away from an instrument during spinal scoliosis correction.It is detected immediately after surgery through xray examination.The sutured wound is reopened and the small piece extracted.There is no clnical cause for this event.No clinical consequence should be expected as the particle has been promptly removed; the only remaining clinical damage is the reopening of the wound.
 
Event or Problem Description
After surgery it was noticed that the instrument tip plate was broken and left in the patient.The surgeon removed the same day the instrument part from the patient.

Brand Name
PEDICLE SCREW LOCKING TOWER ENH 2019
Common Device Name
SURGICAL INSTRUMENT FOR SPINE SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key11862215
Report Number3005180920-2021-00405
Device Sequence Number4414715
Product Code LXH
UDI-Device Identifier07630971256538
UDI-Public07630971256538
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.51.10.0583
Device Lot Number2052849
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2021
Initial Report FDA Received Date05/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;